Extravasation d’un produit de chimiothérapie
AbstractExtravasation is defined in oncology as an accidental leakage during the infusion of chemotherapeutic drug. This leakage may affect the skin, its annexed tissues and it is considered as a therapeutic emergency. We show here a representative image of chemotherapy drug extravasation (vinorelbine) occurred in a 50 year old patient treated for metastatic lung cancer. The patient received an infusion through a vein on the dorsum of his hand; he presented 3 days after treatment with edema and blisters on the dorsal surface of his hand, pain and a strong redness at the injection site The patient was treated with topical corticosteroids and analgesics with a good outcome. Vinorelbine belongs to the family of vinca alkaloids, it is a vesicant drug which may cause tissue necrosis. The practitioner should be warned about this risk and the patient should be informed and educated. Timely management at the time of extravasation is required following the protocol established by the healthcare team.
The Pan African Medical Journal 2016;24